MAUDE Adverse Event Report: NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE

NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE
Model Number 10000751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tip of the device remains embedded in the lockscrew.The remainder of the device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
The tip broke while the closing process with the torque.Torque was tested and test was successful.The tip stayed inside the lock screw, no option to remove it, but no impact to the patient.
 
Additional Manufacturer Narrative
The investigation revealed a complaint that reported the tip of a reline-o final lock screw driver broke during the closing process with the torque.Torque was tested and test was successful.The tip stayed inside the lock screw, no option to remove it, but no impact to the patient.No product was returned for investigation, and no photographs of the instrument were provided for review either.The rep was contacted but did not respond at the time of the evaluation.As a result, the complaint was unable to be confirmed with the information provided.A review of the reported event, as well as similar reported events indicate possible causes of failure to be wear due to continuous use over time, excessive forces and/or excessive torque applied to the instrument.It was reported that the fractured instrument tip remained in-situ per the surgeon's prerogative.Stainless-steel materials that were unretrieved in this event can be considered to exert very low toxicity potential and pose negligible risk to the patient.No additional investigation can be completed.Manufacturing review of the device history records notes no material non-conformance's, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling and literature review were completed.Review of biocompatibility of stainless steel for use in nuvasive, inc.Medical instruments has provided sufficient supporting documentation for the stainless-steel type 17-4, stainless steel type 455, stainless steel type 465, and stainless-steel type 316 used in the nuvasive, inc.Medical surgical instruments at locations of potential instrument failure to be considered biocompatible.The potential long-term exposure of lodged or embedded stainless steel material in the event of instrument failure was reviewed.The aforementioned materials were determined to possess a chromium oxide passivation layer which serves to create a material with negligible potential for leachable metallic elements and virtually no potential for material-induced toxicity.Therefore, in situations where the physician has determined that removal of the instrument fragment is not possible and the only safe option is leaving it embedded in the patient, these stainless-steel materials can be considered to exert very low toxicity potential and to pose negligible risk to the patient.Risk evaluation was completed.Review of the complaint and associated risk found the effects potentially related to the reported event have been mitigated and the severity of possible effects do not exceed those estimated in the risk documentation.There is no new harm event or adverse trend identified with the reported event.Additionally, based on the risk level estimated for this product, this complaint does not justify the need for new or additional risk evaluation.
 
Event or Problem Description

Brand Name
RELINE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23871301
Report Number2031966-2025-00169
Device Sequence Number17472619
Product Code LXH
UDI-Device Identifier00887517513724
UDI-Public887517513724
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000751
Device Lot NumberNM3856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown